Alert archive / Arkansas / River Flood Warnings in 2015

River Flood Warning 37, NWS Memphis, TN

March 11, 2015Mississippi County, Poinsett County, Arkansas

NWS Memphis, TN issued this river flood warning at Mar 11, 2015, 1:29 PM CDT for Mississippi County, Poinsett County, Arkansas. It took effect at Mar 12, 2015, 12:21 PM CDT. It was in force for 9 days.

The area

The counties it named.

The facts

Issued
Mar 11, 2015, 1:29 PM CDT (18:29 UTC)
In effect from
Mar 12, 2015, 12:21 PM CDT
Expired
Mar 21, 2015, 5:10 PM CDT
In force
9 days
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Mississippi County, AR, Poinsett County, AR

The radar

The Memphis radar (KNQA), 57 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Right Hand Chute Little River at Rivervale (RIGA4).

Action stage
8 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07046600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 11, 12:29 PM CDT, 1 hour earlier.

Area forecast discussion, Mar 11, 12:29 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1229 PM CDT WED MAR 11 2015

.UPDATE...

UPDATED FOR THE 18Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 639 AM CDT WED MAR 11 2015/

DISCUSSION...

MODERATE TO LOCALLY HEAVY RAINFALL AND ASSOCIATED HYDRO ISSUES
ON THURSDAY AND FRIDAY CONTINUE TO BE THE MAIN FORECAST CONCERNS
WITH THIS PACKAGE.

CURRENTLY...A VERY WEAK AND NEARLY STATIONARY SURFACE TROUGH WAS
ANALYZED FROM EXTREME EASTERN MS THROUGH NORTH-CENTRAL AL AND
POINTS NORTHEAST. AHEAD OF THIS FEATURE...DEWPOINTS ARE IN THE LOW
60S WITH LOW TO MID 50S OBSERVED BEHIND THE BOUNDARY. VERY LIGHT
OVERRUNNING PRECIP HAS BEEN FALLING ALONG AND BEHIND THE BOUNDARY
OVERNIGHT. THE UPPER LEVEL LOW CENTER IS CURRENTLY JUST EAST OF
THE SOUTHERN TIP OF THE BAJA OF CALIFORNIA WITH A LONG
SOUTHWESTERLY SUBTROPICAL MOISTURE PLUME STREAMING ACROSS THE
MID-SOUTH.

THE ONGOING PRECIP SHOULD CONTINUE TO WEAKEN THROUGH THE EARLY
MORNING HOURS AND VERY NEARLY CLEAR ALL BUT THE EXTREME
SOUTHEASTERN COUNTIES OF THE MEMPHIS COUNTY WARNING AREA. HAVE
LEFT SLIGHT CHANCE POPS IN THROUGH MID MORNING TO ACCOUNT FOR ANY
LINGERING POST-FRONTAL SHOWERS. A PLEASANT DAY IS FORECAST FOR
MUCH OF THE MID-SOUTH. ALTHOUGH IT WILL BE CLOUDY FOR THE MOST
PART...IT SHOULD REMAIN DRY WITH TEMPERATURES REACHING THE LOW TO
MID 60S AREA-WIDE.

FOCUS TURNS TO WEDNESDAY NIGHT AS A SUBTROPICAL IMPULSE BEGINS
EJECTING NORTH INTO THE SOUTHERN US. WEAK CYCLOGENESIS SHOULD
ENSUE ACROSS THE WESTERN GULF OF MEXICO WEDNESDAY NIGHT WITH THE
SURFACE LOW NEARING THE GULF COAST BY 12Z THURSDAY MORNING. A
COMBINATION OF UPPER LEVEL JET SUPPORT AND ISENTROPIC ASCENT
ASSOCIATED WITH THE WARM CONVEYOR BELT SHOULD FOSTER PRECIP
DEVELOPMENT NORTH AND NORTHWEST OF THE LOW CENTER AS IT ADVANCES
NORTH. THERE IS STILL SOME UNCERTAINTY WITH REGARD TO THE LOW
TRACK AND SPEED. A NOTICEABLE WESTWARD SHIFT HAS BEEN NOTED WITH
THE 00Z GUIDANCE AND THE FORECAST INDICATES THIS. LIGHT TO
MODERATE RAINFALL SHOULD OVERSPREAD MUCH OF NORTHERN MS BY
THURSDAY MORNING AND GRADUALLY BECOME HEAVIER THROUGH THE DAY.

AN EXPANDING WARM SECTOR WILL INCH NORTH ON THURSDAY WITH A VERY
WARM AND MOIST BOUNDARY LAYER EXPECTED SOUTH OF THE WARM FRONT. AT
THIS TIME...DO NOT EXPECT THE WARM SECTOR TO MAKE IT THROUGH
NORTHERN MS DURING THE DAY AS CLOUDS AND PRECIP REINFORCE THE
EFFECTIVE BOUNDARY. THERE IS STILL UNCERTAINTY WITH THIS
FEATURE...AS THE NAM IS THE NORTHERN OUTLIER...PROGRESSING THE
WARM FRONT THROUGH MEMPHIS BY 00Z FRIDAY. NONETHELESS...AMPLE
ELEVATED INSTABILITY IS PRESENT IN FORECAST SOUNDINGS ACROSS
NORTHERN MS AND SOUTHERN TN...SO A FEW THUNDERSTORMS CAN BE
EXPECTED THURSDAY AFTERNOON ALONG AND SOUTH OF THE WARM FRONT.

THURSDAY NIGHT...THE CYCLONE LIFTS NORTH-NORTHEAST WHICH WILL
PUSH THE WARM FRONT THROUGH ALL OF THE MID-SOUTH BY FRIDAY
MORNING. THURSDAY NIGHT THROUGH FRIDAY NIGHT LOOKS LIKE THE MOST
FAVORABLE COLLOCATION OF PARAMETERS FOR LOCALLY HEAVY RAINFALL
ACROSS THE REGION. THE AIRMASS WILL BE OF SUBTROPICAL
ORIGIN...WITH PWATS EXCEEDING 1.5 INCHES AREA-WIDE. MORE
NOTABLY...DEEP LAYER SHEAR VECTORS ARE ORIENTED PARALLEL TO STORM-
MOTION VECTORS WHICH INDICATE THE POTENTIAL FOR SLOW-
MOVING...TRAINING PRECIPITATION WITH EMBEDDED THUNDER GIVEN THE
ELEVATED INSTABILITY SHOWN IN FORECAST SOUNDINGS. A BROKEN BAND OF
TRAINING SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ALONG
CONVERGENCE LINES AND MAINTAIN ITSELF THROUGH MUCH OF FRIDAY
MORNING AND EARLY AFTERNOON. A WIDESPREAD 1-2 INCHES OF RAINFALL
IS FORECAST AND IT CERTAINLY ISN'T OUT OF THE QUESTION THAT LOCAL
AMOUNTS OF 3 INCHES ARE OBSERVED WHERE THUNDERSTORMS TRAIN OVER
THE SAME AREAS. THIS WILL BE THE PERIOD TO WATCH WITH REGARD TO
HEAVY RAINFALL.

MEDIUM TO LONG-TERM...

BY SATURDAY MORNING...MOST OF THE SIGNIFICANT PRECIP WILL HAVE
EXITED THE MID-SOUTH WITH SOME LINGERING SHOWERS AND LIGHT
RAINFALL STILL PRESENT. THE GFS AND ECMWF KEEP THE LOW LEVELS
SATURATED THROUGH THE DAY ON SATURDAY WITH EVENTUAL CLEARING ON
SATURDAY NIGHT. THE UPPER LEVEL LOW IS STILL FORECAST TO CUTOFF IN
CENTRAL MEXICO AND RETROGRADE WEST BEFORE BEING ABSORBED BY THE
NORTHERN STREAM. AGAIN...THIS IS SUBJECT TO CHANGE AS CUTOFF LOWS
CAN BEHAVE ERRATICALLY. FORECAST SKILL IS LOW IN THESE SCENARIOS.
SEASONAL TEMPERATURES AND DRY CONDITIONS CAN BE EXPECTED THROUGH
THE LONG-TERM PERIOD.

TVT

&&

.AVIATION...
18Z TAF CYCLE

LOW CLOUDS SHOULD REMAIN OVER MUCH OF THE FORECAST AREA FOR MOST
OF THE FORECAST PERIOD. RAIN WILL START TO MOVE INTO EXTREME
SOUTHERN SECTIONS OF THE FORECAST AREA OVERNIGHT AND MOVE SLOWLY
NORTH DURING THE DAY ON THURSDAY. WINDS WILL BE MAINLY NORTHEAST
AT 5 TO 10 KNOTS FOR MUCH OF THE FORECAST PERIOD.

ARS

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 11, 4:54 AM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
454 AM CDT WED MAR 11 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-121200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
454 AM CDT WED MAR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MODERATE TO LOCALLY HEAVY RAINFALL IS FORECAST THURSDAY THROUGH
FRIDAY NIGHT INCREASING THE RISK FOR AREAS OF FLOODING. EXCESSIVE
RUNOFF WILL EXACERBATE ONGOING ISSUES AS SOILS ARE SATURATED AND
AREA STREAMS ARE ALREADY RUNNING HIGH. AN ADDITIONAL 1 TO 2 INCHES
OF RAINFALL IS EXPECTED WITH LOCALLY HIGHER AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

TVT

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 3:16 PM CDTFlood WatchMEGAlcorn, Benton, Coahoma, DeSoto, Lafayette, Marshall and 9 more61 hr
Mar 11, 1:52 PM CDTRiver Flood WarningMEGLauderdale, Tipton21 days
Mar 11, 1:29 PM CDTRiver Flood WarningMEGLee, St. Francis7 days

Nearby

River Flood Warnings in Arkansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.